Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for burning sensation during urination, itching, redness and swelling of vagina

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8411 Questions

default
Posted on Mon, 19 Oct 2015 in General Health
Question: vaginal infection, burning sensation during urination,itching, redness and swelling of the vaginal area, cottage cheese like vaginal discharge, sometimes with bad odor.
over the counter medicine loxof az 500 is taken twice daily for 5 days.... but itching, redness and swelling, cottage cheese like discharge still persists... plz help...

Married Since Dec,2014 ... infection recurs every 2 months...
doctor
Answered by Dr. Kakkar S. 46 minutes later
Brief Answer:
Vaginal yeast inf'n; Single tab. of fluconazole+clotrimazole vaginal tabs

Detailed Answer:
Hello. Thank you for writing to us

I have gone through your query and I have understood it.

You seem to have a yeast/ candidal vulvovaginitis whereas the treatment with you have taken (loxof az 500 mg) is an antibiotic combination (i.e azithromycin and levofloxacin) and is unlikely to benefit vaginal yeast infection.
Oral antibiotics may rather make vaginal yeast infection worse by suppressing local vaginal bacterial flora and thereby encouraging unhindered growth of the yeast.
If I was the treating doctor I would have asked you to take a SINGLE DOSE of an Oral antifungal e.g Fluconazole 150 mg tablet.
In addition, you may also insert vaginal clotrimazole tablet/ pessary once daily at night for 6 days.
These are prescription medications and should be used under supervision of a doctor. Therefore I suggest that you visit a gynecologist in your vicnity for a confirmatory diagnosis and for the needful.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 3 days later
the problem still persists though the symptoms are minimized now...the vaginal cltrimazole tablet comes out from vagina in the morning through urine half utilized...plz give ur suggestion...
doctor
Answered by Dr. Kakkar S. 8 hours later
Brief Answer:
Continue with treatment for the entire duration

Detailed Answer:
Hi.

Your problem has minimised. That is good. It should resolve in another 3-4 days.
Usually enough of clotrimazole is released inside vagina by vaginal tablets overnight. So you don't have to worry about it coming out next day. Must continue with the treatment for the entire duration of 1 week.
If still some minor problem persist even after a week, I usually suggest a repeat dose of flucoanzole tablet after a week of the first dose, and that should be more than enough.
Kindly use these medications under supervision and proper instructions from a gynecologist after a confirmatory clinical diagnosis.

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Kakkar S. 4 days later
the previous problem is cleared now but past 1 week i have noticed that a portion of my middle and ring finger is eroded...and today i have noticed it in my toes also. in toes it seems like it will be broken from the middle.... plz help
doctor
Answered by Dr. Kakkar S. 21 minutes later
Brief Answer:
Kindly upload an Image

Detailed Answer:
Hi.

Good to know that your previous concern has resolved.
Seems like the skin condition on your finger and toes is a manifestation of eczematous dermatitis (either allergic or irritant).
I request you to kindly upload an Image so that I am able to guide you better.
You may upload an Image either at "Reports Section" Or You may mail me an image at YYYY@YYYY with the subject line as Attention:Dr.Kakkar.
Also let me know does it itch?

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Kakkar S. 45 minutes later
no itching problem is there. i have sent the an image in mail(from YYYY@YYYY ) and also uploaded it . plz suggest medicines.
doctor
Answered by Dr. Kakkar S. 7 hours later
Brief Answer:
Onychomycosis; Oral antifungals after lab confirmation of diagnosis

Detailed Answer:
Hi. Thank you. I have reviewed the Images

I can see a yellowish, discolored patch on one of your finger nail.
This seems like a fungal infection to me i.e onychomycosis.
I would suggest a course of an Oral antifungal tablets e.g either terbinafine Or fluconazole tablets
However, first I would recommend a lab confirmatory test i.e KOH preparation made by scraping from the surface of affected area and visualising under the microscope which would reveal fungal elements i.e hyphae in case of fungal infections.
I suggest that you visit a dermatologist in your vicnity who would refer you to a nearby lab for a KOH test from nail scraping and thereafter prescribe you an appropriate oral antifungal.

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Vaginal infection

doctor1 MD

I am 54 yrs female, no period for 10 months. Self treated for yeast infection 3 weeks ago with one oral pill. Symptoms prior were discharg, no odor, vaginal itching. Symptoms stopped 2 days post oral canestan pill. 2 days ago symptoms returned so started a series of 3 vaginal suppositories of canestan. On second morning I started a light period ( thin bloody light flow). 10 months post menstrual cycle and to start bleeding, is this a concern? Am

doctor1 MD

What would cause these symptoms.... pain during intercourse , fishy odor especially after intercourse, lower abdominal pressure constantly. Discharge is normal looking except there is a lot of it during intercourse. Periods are normal. Bladder infection about 6 weeks ago, which is seemingly resolved with antibiotics. Yeast infection about 10 weeks ago, resolved with suppository. No pain on urination or bowel movements. No itchiness or burning either.

doctor1 MD

Hello Doctor, Since mid-Feb I have been experiencing a strong pulse in my stomach, esp after eating. I also noticed cloudiness in my urine which was very pronounced after a heavy meal. I have been checked for UTI and vaginal infections, and these tests have come back negative. One doctor suggested that the cloudiness in my urine could be salts precipitating but he wasn t conclusive. A few times in March, I experienced chest palpitations, and a sensation that can only be described as feeling your pulse all over your body. Perhaps, these are tremors? In April, I had palpitations lasting a few hours at which point I rushed to the ER. My blood pressure was low-normal (110/70). My pulse rate was slow at 60 bpm but at times dipped to 48-50 bpm. I was discharged after being monitored for 4 hours. I was told by an attending nurse to take a magnesium supplement because my serum magnesium levels were slightly low. My serum sodium was also slightly low. I subsequently went to a naturopath since regular doctors were not helping my case. The naturopath diagnosed my problem as that of malabsorption. Meanwhile, my palpitations and body and stomach tremors have continued. As has the cloudiness in my urine (esp noticeable a couple of hours after lunch, which is my big meal of the day). This morning, I started taking a magnesium supplement. I am hoping this helps my symptoms although I do not know what is wrong. Thanks in advance. UBN140502

doctor1 MD

I had my surgical abortion on may then i got 2 proper periods on time but the third period is 9 days late please help,i hv done the hcg test came negative , m finding a watery dicharge white plzz help

doctor1 MD

I m 15 and I have been having a weird odour coming from my vagina and some discharge, it is not painful and it does not burn when I urinate. It is not a yeast infection nor is it a water infection so I have come to the conclusion that it must be Bacterial Vaginosis. I am also not sexually active. I have taken medication that was prescribed by my doctor but it never worked so I decided to do some research. I found that inserting plain yogurt into your vagina and eating yogurt regularly helped cure it. Is this true?

doctor1 MD

Hi there, I’ve had white/yellowish dishcharge for a couple of days now. Itching, but no odour. I saw my Gynae today and he said it could be a yeast infection. He’s taken a vagibal swab too and the results will be out in a couple of days. He...

doctor1 MD

I don't believe I have an STD , recently, my vagina (don't know the proper term) but where my hole is had a lot of irritation, when I woke it hurts or when I pee it then burns and I have to XXXXXXX it with toilet paper to reduce the pain, no odor,...